Alert archive / North Dakota / Flash Flood Warnings in 2005
Flash Flood Warning 12, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Jun 26, 2005, 5:32 PM CDT for McKenzie County, Mountrail County, North Dakota. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2005, 5:32 PM CDT (22:32 UTC)
- Expired
- Jun 26, 2005, 9:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties McKenzie County, ND, Mountrail County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:10 PM CDT | FLASH FLOOD | New Town, ND | |
| Jun 26, 6:10 PM CDT | HEAVY RAIN 5 | 10 S New Town, ND | 5.00 INCHES OF RAIN AT VAN HOOK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -386 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KBIS 262235
FFWBIS
NDC053-061-270230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
532 PM CDT SUN JUN 26 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA
MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA
* UNTIL 930 PM CDT(830 PM MDT)
* AT 523 PM CDT(423 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING
FROM 12 MILES NORTH OF BLAISDELL TO 15 MILES WEST OF GRASSY
BUTTE...OR ALONG A LINE EXTENDING FROM 37 MILES NORTHWEST OF MINOT
TO 49 MILES SOUTH OF WILLISTON...MOVING NORTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KEENE...STANLEY...ALEXANDER...RAWSON...ARNEGARD...CHARLSON...
WATFORD CITY...ROSS...LOSTWOOD AND THE NORTH UNIT OF THEODORE
ROOSEVELT NATIONAL PARK.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
LAT...LON 4849 10203 4850 10245 4850 10274 4815 10278
4782 10388 4733 10397 4735 10315 4770 10315
4792 10196 4820 10198
$$
RSLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:40 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 26, 2:40 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE BISMARCK ND 240 PM CDT SUN JUN 26 2005 ...WILL ADD FLASH FLOOD WATCH FOR PORTIONS OF SOUTHCENTRAL NORTH DAKOTA FOR TONIGHT... .SHORT TERM... TONIGHT THROUGH THURSDAY NIGHT...MAIN FORECAST CONCERN/HIGHLIGHT CONTINUES TO BE CONVECTIVE POTENTIAL. LOW PRESSURE OVER NORTHWEST TO NORTH CENTRAL SOUTH DAKOTA WITH WARM FRONT EXTENDED ESE FROM LOW. WEAK COLD FRONT ENTERING NORTHWEST NORTH DAKOTA. MODIFIED 18Z SOUNDING TO KMBG CURRENTS REMAINS JUST A TAD CAPPED BUT LIFTING OVER WARM FRONT SOUTH OF NORTH DAKOTA/SOUTH DAKOTA BORDER SHOULD BE SUFFICIENT TO INITIATE CONVECTION NORTH OF BOUNDARY. WILL LEAVE LIKELY POPS FOR TONIGHT. CONVECTION TRIGGERED FROM STRONG SHORT WAVE EXITING WYOMING MOVING INTO SOUTHWEST NORTH DAKOTA ATTM. MONDAY LOOKS TO BE A QUIETER DAY...BUT COULD STILL SEE SOME SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON MAINLY IN THE SOUTH...THEN IN THE WEST DURING THE EVENING. ANOTHER STRONG SHORT WAVE MOVES INTO THE PACIFIC NORTHWEST TUESDAY INITIATED ANOTHER THREAT OF THUNDERSTORMS. RIGHT NOW THE BEST CHANCE LOOKS TO BE TUESDAY EVENING AND OVERNIGHT. .LONG TERM... GFSLR CONTINUE TO ADVERTISE BUILDING UPPER RIDGE BY WEEKS END BRINGING A RETURN DRY AND WARM PATTERN TO THE REGION. HAVE MADE LITTLE CHANGES FROM PREVIOUS FORECAST REFLECTING THIS. BY THE WEEKEND A MORE ACTIVE PATTERN RETURNS AS UPPER SHORTWAVE TROUGH APPROACHES FROM THE WEST AND ASSOICATE SURFACE TROUGH TRACKS ACROSS THE REGION. && .BIS WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 10 PM SOUTH CENTRAL. FLASH FLOOD WATCH UNTIL 300 AM CDT MONDAY SOUTHCENTRAL. && HW/RGT
Hazardous weather outlook, Jun 26, 5:17 AM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 517 AM CDT MON JUN 26 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271017- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 445 AM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZERDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT
In the hours before
Local storm report, Jun 26, 3:58 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
358 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 3 SE TROTTERS 47.29N 103.87W
06/26/2005 0.75 INCH GOLDEN VALLEY ND CO-OP OBSERVER
PENNY SIZE HAIL LASTED 5 MINUTES FROM 229 PM MDT UNTIL
234 PM MDT.
&&
CS/HWThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:56 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 64 min |
| Jun 25, 9:00 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 60 min |
| Jun 25, 10:25 PM CDT | Severe Thunderstorm Warning | BIS | Divide, McKenzie, Williams | 65 min |
| Jun 25, 10:49 PM CDT | Tornado Warning | BIS | Divide, Williams | 26 min |
| Jun 25, 11:14 PM CDT | Tornado Warning | BIS | Divide, Williams | 31 min |
| Jun 25, 11:59 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 61 min |
| Jun 26, 12:26 AM CDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 66 min |
| Jun 26, 12:38 AM CDT | Severe Thunderstorm Warning | BIS | Slope | 67 min |
| Jun 26, 12:46 AM CDT | Tornado Warning | BIS | Renville, Ward | 29 min |
| Jun 26, 1:11 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 64 min |
| Jun 26, 1:29 AM CDT | Severe Thunderstorm Warning | BIS | Stark | 56 min |
| Jun 26, 1:36 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 56 min |
| Jun 26, 2:09 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 70 min |
| Jun 26, 2:31 AM CDT | Severe Thunderstorm Warning | BIS | Pierce | 61 min |
| Jun 26, 3:23 PM CDT | Severe Thunderstorm Warning | BIS | Golden Valley, McKenzie | 52 min |
| Jun 26, 4:06 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail, Ward | 54 min |
| Jun 26, 4:11 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 64 min |
| Jun 26, 4:59 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 61 min |
| Jun 26, 5:01 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 59 min |
| Jun 26, 5:37 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 30 min |
| Jun 26, 5:44 PM CDT | Severe Thunderstorm Warning | BIS | Renville | 61 min |
| Jun 26, 5:45 PM CDT | Tornado Warning | BIS | Grant, Morton, Sioux | 30 min |
| Jun 26, 5:52 PM CDT | Tornado Warning | BIS | Bowman | 38 min |
| Jun 26, 5:58 PM CDT | Flash Flood Warning | BIS | Bottineau, Renville, Ward | 4 hr |
| Jun 26, 6:02 PM CDT | Tornado Warning | BIS | Renville, Ward | 28 min |
| Jun 26, 6:15 PM CDT | Tornado Warning | BIS | Morton, Sioux | 45 min |
| Jun 26, 6:31 PM CDT | Severe Thunderstorm Warning | BIS | Oliver | 22 min |
| Jun 26, 6:31 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger | 59 min |
| Jun 26, 6:33 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 57 min |
| Jun 26, 6:37 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 38 min |
| Jun 26, 6:41 PM CDT | Flash Flood Warning | BIS | Bottineau, McHenry, Ward | 4 hr |
| Jun 26, 6:57 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 33 min |
Nearby
Flash Flood Warnings in North Dakota, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.